# SDR AALA970310

- Difficulty date: February 7, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N439AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49457
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38005041
- Condition: Bypassing Oil
- Location: Apu Bay
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ORD - FLT 390 - AFTER TAKEOFF ORD DURING CLIMB-OUT, SMOKE NOTED IN CABIN AND COCKPIT.  ACCOMPLISHED ABNORMAL PROCEDURES AND AIRCRAFT RETURNED TO ORD, LANDING WITHOUT INCIDENT.  REPLACED APU DUE TO APU BYPASSING OIL.  SUBSEQUENTLY, AIRCRAFT DEPARTED ORD AND PROBLEM REPEATED.  ACCOMPLISHED ABNORMAL PROCEDURES AND AIRCRAFT RETURNED TO ORD.  REPLACED LEFT AND RIGHT COALESCER BAGS AND ACCOMPLISHED PACK BURNOUT PROCEDURE.  SYSTEM GROUND CHECKED NORMAL OPERATION.  ACCOMPLISHED FUNCTIONAL CHECK FLIGHT WITH NO SMOKE NOTED.  SYSTEM OPERATIONAL CHECKED NORMAL.  (M)
